MAUDE Adverse Event Report: ARTHREX, INC. BC SWIVELOCK, 3.9X17.9MM; BIO SOFT TISSUE FIXATN FASTNR

ARTHREX, INC. BC SWIVELOCK, 3.9X17.9MM; BIO SOFT TISSUE FIXATN FASTNR
Model Number BC SWIVELOCK, 3.9X17.9MM
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/28/2023
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2023, it was reported by a sales representative via sems-06044039 that an ar-2326bcc biocomposite swivelock inserter bent and the eyelet broke off.The surgeon had placed a cinch stitch around the biceps using an ar-13990n scorpion needle and an ar-7235 fiberlink and two cinch stitches around the subscap using (2) ar-7235t tigerlink.Then, the surgeon punched for the swivelock and ran the suture through the eyelet.As it was being tensioned down, the eyelet broke off, and the tip of the inserted bent about ninety degrees.The eyelet and inserter were removed successfully from inside the patient.This was discovered during an rcr procedure with bicep tenodesis on (b)(6) 2023.The case was completed using a 4.75 swivelock and punching a new bone hole.Additional information was received on 10/2/2023: the case was delayed two minutes; it is unknown if additional anesthesia was administered.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely causes of the reported failure are improper bone preparation, misaligned insertion, and prying/leveraging the device during insertion.

Brand Name
BC SWIVELOCK, 3.9X17.9MM
Common Device Name
BIO SOFT TISSUE FIXATN FASTNR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key17984034
Report Number1220246-2023-08294
Device Sequence Number20668713
Product Code MAI
UDI-Device Identifier00888867311282
UDI-Public00888867311282
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
K230435
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 10/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBC SWIVELOCK, 3.9X17.9MM
Device Catalogue NumberAR-2326BCC
Device Lot Number15139062
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/28/2023
Supplement Date Received by Manufacturer10/08/2024
Initial Report FDA Received Date10/23/2023
Supplement Report FDA Received Date10/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown